Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Child has dermatitis in eyebrow. Used Nizoral. Are probiotics safe to use?

Last September my 14 year old daughter developed a form of dermatitis in her left eyebrow only. She started using Nizoral shampoo last October as recommended by a Pharmacist. I have looked online to research the subject and it appears that it may be fungal related. I ordered Terrasil Anti-Fungal cream from U.S. She used this in conjunction with Nizoral but there doesn t seem to be any improvement. Last week I decided to try her on probiotics (UDO s Choice super 8 - 30 billion viable cells) in conjunction with La Roche-Posay CICAPLAST. Her skin appears to be slightly improved after a week. Are the probiotics safe to use for this problem or is there a particular probiotic that may be more suitable to attack over production of yeast which is probabley causing this problem. She hasn t seen a doctor regarding this problem. I would be grateful for any advice you can offer on this subject. Thank-you. Margaret Kelly
Asked On : Sat, 2 Feb 2013
Answers:  3 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Nizral has Ketoconazole as its active ingredient- which is the antifungal used routinely.
Usually minor fungal infections and dandruff affecting the eyebrows- respond well to this.

Since its almost 5 months and no improvement is seen, its better that you see a Dermatologist before further conclusions.
Like antibiotics, improper use of anti-fungals too will result in resistance. They might not work when needed.

Regarding probiotics- there is no harm in using it for a short period of time. Certain infections and allergies of skin do respond to probiotics. But its always advisable to use them after doctor`s advice. Instead you may use lot of yoghurt which contain probiotics naturally.

Please do visit your Dermatologist, get the diagnosis confirmed and get your daughter treated properly.

Hope my answer helps you.
Wish your daughter good health.
Answered: Wed, 6 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
Your daughter is having dermatitis and is is there since september,so i suggest you to get her evaluated by dermatologist for proper evaluation and treatment.
Nizoral is antifungal shampoo used in dermatitis of scalp.
No medication should be started by your own.even probiotics should not be taken for longer duration.
She may need a course of oral medication along with topical one.

Wishing your daughter good health.
God bless.
Answered: Wed, 6 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Thank you for your query on Healthcare Magic,
To know the exact diagnosis of your daughter skin condition , physical examination by a Pediatrician or Dermatologist is important as the treatment will vary for different conditions.
Don't give unprescribed medication as they may cause skin reactions and may not be useful in the treatment.
Probiotics have a role in the treatment of atopic dermatitis.
So consult your doctor for the examination and appropriate management.
Hope I have answered your query.
Answered: Wed, 6 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor